MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number VA8074
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Retraction Problem (1536); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The facility rep stated that the device was available for evaluation.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure the pta balloon allegedly ruptured on the first inflation attempt.It was further reported that the balloon was unable to be removed through the 6fr sheath.When trying to remove the balloon, the outer layer of the balloon allegedly peeled off.A large sheath was placed retrograde central to the antegrade sheath with the balloon, and the ruptured balloon was shared and pulled out through the retrograde sheath.The balloon had to be cut close to the hub in order to pull it out through the second sheath.Upon removing the balloon and sheath from the patient, the patient's access site clotted off and stopped working.The patient was admitted to the hospital to have a thrombectomy the following day.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a lot history review was conducted and it was determined that a device history record (dhr) review was not required.Investigation summary: the device was returned for evaluation in three segments.A visual inspection of the third segment consisting of the balloon, polyimide, and snare did not find any peeling of the balloon.Therefore, the investigation is unconfirmed for the reported peeling.In addition, the balloon was unable to be inflated due to the condition of the device.Therefore, the investigation is inconclusive for the reported balloon rupture.The device was also unable to be tested for the reported retraction issue due to the condition of the device and because the sheath used in the procedure was not returned.Therefore, the investigation is inconclusive for the reported retraction issue.However, a visual inspection of the second and third segments found a proximal balloon joint break.Therefore, the investigation is confirmed for the identified proximal balloon joint break.It is possible that the alleged balloon rupture may have contributed to the reported retraction issue.It is also possible that the identified balloon bond break may have contributed to the reported retraction issue.However, the definite root cause for the reported balloon rupture or retraction issue could not be determined based upon the available information.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
VACCESS PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key8421995
Report Number2020394-2019-00185
Device Sequence Number16219149
Product Code DQY
UDI-Device Identifier00801741121319
UDI-Public(01)00801741121319
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model NumberVA8074
Device Catalogue NumberVA8074
Device Lot Number93YC0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient Weight76